Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Amarillo, TX

April 2, 200716 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 2, 2007, 4:04 AM CDT for 16 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 2, 2007, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2007, 4:04 AM CDT (09:04 UTC)
In effect from
Apr 2, 2007, 12:00 PM CDT
Expired
Apr 2, 2007, 8:00 PM CDT
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 74 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2600 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 020904
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
404 AM CDT MON APR 2 2007

...EXTREME FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON ACROSS THE
OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHEASTERN TEXAS PANHANDLE...

.SURFACE LOW PRESSURE ALONG THE LEE OF THE ROCKIES ACROSS EASTERN
COLORADO AND EASTERN NEW MEXICO IS EXPECTED TO DEEPEN TODAY AND ALLOW
FOR WARM AND DRY DOWNSLOPING SOUTHWESTERLY WINDS TO INCREASE BY THIS
AFTERNOON. ALSO...MINIMUM AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED
TO FALL TO NEAR 15 PERCENT PERCENT OR LESS ACROSS MOST OF THE
PANHANDLES EXCEPT THE SOUTHEASTERN TEXAS PANHANDLE. FORECASTED FIRE
DANGER RATINGS FOR TODAY ARE AT LEAST HIGH TO VERY HIGH FOR ALL OF
THE OKLAHOMA AND TEXAS PANHANDLES.

OKZ001>003-TXZ001>013-016>018-021715-
/O.NEW.KAMA.FW.W.0005.070402T1700Z-070403T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
DEAF SMITH-RANDALL-ARMSTRONG-
404 AM CDT MON APR 2 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR ALL OF THE OKLAHOMA PANHANDLE AND FOR ALL BUT THE
SOUTHEASTERN TEXAS PANHANDLE.

20 FOOT WIND SPEEDS OF 20 MPH OR HIGHER AND MINIMUM AFTERNOON
RELATIVE HUMIDITIES OF NEAR 15 PERCENT OR LESS ARE EXPECTED ACROSS
ALL OF THE OKLAHOMA PANHANDLE AND FOR ALL BUT THE SOUTHEASTERN TEXAS
PANHANDLE. THESE CONDITIONS ARE EXPECTED TO LAST FOR A MINIMUM OF
THREE HOURS THIS AFTERNOON. DESPITE RECENT RAINFALL OVER THE PAST FEW
DAYS...FUELS SUCH AS GRASSES AND SHRUBS WILL DRY OUT QUICKLY AND
BECOME SUSCEPTIBLE TO BURNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SCHNEIDER
2 follow-up statements
000 
WWUS84 KAMA 020906 CCA
RFWAMA

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
405 AM CDT MON APR 2 2007

...EXTREME FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON ACROSS THE
OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHEASTERN TEXAS PANHANDLE...

.SURFACE LOW PRESSURE ALONG THE LEE OF THE ROCKIES ACROSS EASTERN
COLORADO AND EASTERN NEW MEXICO IS EXPECTED TO DEEPEN TODAY AND ALLOW
FOR WARM AND DRY DOWNSLOPING SOUTHWESTERLY WINDS TO INCREASE BY THIS
AFTERNOON. ALSO...MINIMUM AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED
TO FALL TO NEAR 15 PERCENT PERCENT OR LESS ACROSS MOST OF THE
PANHANDLES EXCEPT THE SOUTHEASTERN TEXAS PANHANDLE. FORECASTED FIRE
DANGER RATINGS FOR TODAY ARE AT LEAST HIGH TO VERY HIGH FOR ALL OF
THE OKLAHOMA AND TEXAS PANHANDLES.

OKZ001>003-TXZ001>013-016>018-021730-
/O.NEW.KAMA.FW.W.0005.070402T1700Z-070403T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
DEAF SMITH-RANDALL-ARMSTRONG-
405 AM CDT MON APR 2 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR ALL OF THE OKLAHOMA PANHANDLE AND FOR ALL BUT THE
SOUTHEASTERN TEXAS PANHANDLE.

20 FOOT WIND SPEEDS OF 20 MPH OR HIGHER AND MINIMUM AFTERNOON
RELATIVE HUMIDITIES OF NEAR 15 PERCENT OR LESS ARE EXPECTED ACROSS
ALL OF THE OKLAHOMA PANHANDLE AND FOR ALL BUT THE SOUTHEASTERN TEXAS
PANHANDLE. THESE CONDITIONS ARE EXPECTED TO LAST FOR A MINIMUM OF
THREE HOURS THIS AFTERNOON. DESPITE RECENT RAINFALL OVER THE PAST FEW
DAYS...FUELS SUCH AS GRASSES AND SHRUBS WILL DRY OUT QUICKLY AND
BECOME SUSCEPTIBLE TO BURNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SCHNEIDER
000 
WWUS84 KAMA 021730
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1230 PM CDT MON APR 2 2007

...EXTREME FIRE WEATHER CONDITIONS EXPECTED THROUGH THIS EVENING ACROSS
THE OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHEASTERN TEXAS
PANHANDLE...

.A DEEPENING SURFACE LOW PRESSURE ALONG THE LEE OF THE ROCKIES
ACROSS EASTERN COLORADO AND EASTERN NEW MEXICO WILL ALLOW FOR WARM
AND DRY DOWNSLOPING SOUTHWESTERLY WINDS. FORECAST FIRE DANGER
RATINGS FOR TODAY ARE AT LEAST HIGH TO VERY HIGH FOR ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES.

OKZ001>003-TXZ001>013-016>018-030100-
/O.CON.KAMA.FW.W.0005.000000T0000Z-070403T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
DEAF SMITH-RANDALL-ARMSTRONG-
1230 PM CDT MON APR 2 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

20 FOOT WIND SPEEDS OF 20 MPH OR HIGHER AND MINIMUM RELATIVE
HUMIDITIES OF NEAR 15 PERCENT OR LESS ARE EXPECTED ACROSS ALL OF
THE OKLAHOMA PANHANDLE AND FOR ALL BUT THE SOUTHEASTERN TEXAS
PANHANDLE. THESE CONDITIONS ARE EXPECTED TO LAST FOR A MINIMUM OF
THREE HOURS THIS AFTERNOON. DESPITE RECENT RAINFALL OVER THE PAST FEW
DAYS...FUELS SUCH AS GRASSES AND SHRUBS WILL DRY OUT QUICKLY AND
BECOME SUSCEPTIBLE TO BURNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JJB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 3:43 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 2, 3:43 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
343 AM CDT MON APR 2 2007

.DISCUSSION...
BIGGEST CONCERNS TODAY ARE RED FLAG CONDITIONS...MAX TEMPS AND WIND
SPEEDS. NEAR RECORD TEMPS POSSIBLE TODAY AS SURFACE LOW PRESSURE
DEEPENS ALONG THE LEE OF THE ROCKIES AND PRESSURE GRADIENT TIGHTENS
UP BY THIS AFTERNOON. WARM AND DRY DOWNSLOPING SOUTHWESTERLY WINDS
ALONG WITH GENERALLY CLEAR SKIES SHOULD ALLOW TEMPS TO CLIMB INTO THE
80S TODAY ACROSS ALL OF THE FORECAST AREA. THE WARMEST TEMPS SHOULD
BE ACROSS THE CENTRAL AND EASTERN SECTIONS WHERE TEMPS MAY APPROACH
THE MID TO UPPER 80S. COLD FRONT FORECASTED TO MOVE ACROSS THE
PANHANDLES LATER TONIGHT AND EARLY TUESDAY WITH TEMPS ON TUESDAY SOME
10 TO 15 DEGREES COOLER THAN TODAY. COOL SURFACE RIDGE FORECASTED TO
BUILD SOUTH AND SOUTHWEST INTO THE PANHANDLES TUESDAY NIGHT AND
WEDNESDAY FROM THE NORTHERN AND CENTRAL PLAINS STATES. EXPECT WINDS
TO BECOME UPSLOPE AND ALLOW FOR LOW LEVEL MOISTURE TO ADVECT INTO THE
PANHANDLES BY MID WEEK. MOSTLY CLOUDY TO CLOUDY SKIES WEDNESDAY ALONG
WITH COOL AND MOIST UPSLOPE FLOW SHOULD HOLD MAX TEMPS IN THE 50S.

THURSDAY...SHORTWAVE ENERGY FROM THE CENTRAL AND SOUTHERN ROCKIES MAY
HELP TO TRIGGER SOME CONVECTION BY AFTERNOON. ALSO...SURFACE LOW OVER
THE CENTRAL AND SOUTHERN ROCKIES FORECASTED TO DEEPEN ALLOWING WINDS
TO INCREASE OUT OF THE SOUTH. MAINTAINED SLIGHT CHANCE POPS ALREADY
IN THE PREVIOUS GRIDS AND FORECAST. SURGE OF MUCH COOLER AIR
FORECASTED TO PUSH INTO THE PANHANDLES THURSDAY NIGHT AS SURFACE
RIDGE BUILDS SOUTH AND SOUTHWEST INTO THE PANHANDLES FROM THE
PLAINS STATES ONCE AGAIN. LOW LEVEL MOISTURE ADVECTION LIKELY AS
SURFACE FLOW BECOMES UPSLOPE BY THURSDAY NIGHT. SLIGHT CHANCE TO
CHANCE POPS LOOK RIGHT ON TRACK THURSDAY NIGHT...THEREFORE NO CHANGES
MADE. DID INTRODUCE SLIGHT CHANCE POPS FRIDAY ACROSS THE SOUTHWEST
TWO-THIRDS OF THE FORECAST AREA AS COOL AND MOIST UPSLOPE EAST TO
SOUTHEASTERLY FLOW CONTINUES ACROSS THE PANHANDLES ALONG WITH SOME WEAK
SHORTWAVE ENERGY. DRY NORTHWESTERLY FLOW ALOFT FRIDAY NIGHT INTO
SATURDAY NIGHT ALONG WITH ANOTHER SURFACE LOW DEVELOPING OVER THE
SOUTHERN ROCKIES WILL ALLOW FOR A VERY GRADUAL WARMUP WITH NO PRECIP
EXPECTED. HOWEVER...BY LATE SUNDAY INTO EARLY NEXT WEEK...THE SURFACE
LOW FORECASTED TO DROP SOUTH OF THE PANHANDLES OVER WEST TX AND
SHORTWAVE TROUGH OVER THE CENTRAL PLAINS STATES FORECASTED TO SEND
SHORTWAVE ENERGY TOWARDS THE FORECAST AREA. COULD SEE CONVECTION
DEVELOP...THEREFORE INTRODUCED SOME SLIGHT CHANCE POPS SUNDAY NIGHT
INTO MONDAY.

.FIRE WEATHER...
NEAR RECORD HIGH TEMPS ALONG WITH AFTERNOON RELATIVE HUMIDITIES NEAR
15 PERCENT OR LESS OVER MUCH OF THE PANHANDLES EXCEPT PROBABLY THE
SOUTHEASTERN TX PANHANDLE WILL RESULT IN NEAR RED FLAG CONDITIONS
THIS AFTERNOON. ALSO...SURFACE PRESSURE GRADIENT FORECASTED TO
TIGHTEN UP AS SURFACE LOW PRESSURE DEEPENS ALONG THE LEE OF THE
ROCKIES. WIND SPEEDS OF AROUND 18 TO 20 KNOTS AND GREATER AT 33 FEET
AND 20 FOOT WIND SPEEDS OF 16 TO 18 KNOTS OR GREATER EXPECTED BY
AROUND 18Z OR SO TODAY. BIGGEST CONCERN IS MEETING THE THREE HOUR
CRITERIA FOR WIND SPEEDS AND RH/S...BUT FEEL CONFIDENT THAT AT LEAST
THE WESTERN HALF OF THE FORECAST AREA SHOULD MEET THE CRITERIA. LESS
CONFIDENCE FURTHER EAST AND ESPECIALLY ACROSS THE SOUTHEASTERN TX
PANHANDLE. THE OTHER CRITERIA IS FIRE DANGER AND THE DAY 2 FIRE
DANGER FORECAST CALLING FOR ALL OF THE FORECAST AREA TO BE IN AT
LEAST HIGH FIRE DANGER WITH VERY HIGH OVER THE NORTHERN AND CENTRAL
SECTIONS. WILL BE CLOSE BUT WILL ISSUE RED FLAG WARNING FOR ALL OF
THE PANHANDLES EXCEPT THE SOUTHEASTERN FOUR COUNTIES OF THE TX
PANHANDLE.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                86  45  69  40  60 /   0   0   0   0   0
BEAVER OK                  87  44  64  35  56 /   0   0   0   0   0
BOISE CITY OK              82  42  65  34  59 /   0   0   0   0   0
BORGER TX                  85  52  69  41  59 /   0   0   0   0   0
BOYS RANCH TX              86  43  69  39  62 /   0   0   0   0   0
CANYON TX                  87  42  70  40  59 /   0   0   0   0   0
CLARENDON TX               87  49  71  42  62 /   0   0   0   0   0
DALHART TX                 83  41  67  34  60 /   0   0   0   0   0
GUYMON OK                  85  42  66  37  59 /   0   0   0   0   0
HEREFORD TX                85  42  73  40  62 /   0   0   0   0   0
LIPSCOMB TX                88  46  67  39  58 /   0   0   0   0   0
PAMPA TX                   85  51  69  41  60 /   0   0   0   0   0
SHAMROCK TX                87  50  72  42  61 /   0   0   0   0   0
WELLINGTON TX              87  52  74  42  62 /   0   0   0   0   0

&&

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
     SMITH...HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...
     LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
     ROBERTS...SHERMAN.

OK...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

11/17
Hazardous weather outlook, Apr 1, 1:00 PM CDT, 15 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SUN APR 1 2007

OKZ001>003-TXZ001>020-021300-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SUN APR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES THURSDAY. ANY STORMS THAT OCCUR ARE EXPECTED
TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DRILLETTE

Nearby

Red Flag Warnings in Texas, 2007Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.